Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 35, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jul 27, 2020, 12:18 AM CDT for Marathon County, Wisconsin. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 12:18 AM CDT (05:18 UTC)
- Expired
- Jul 27, 2020, 7:38 PM CDT
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).
- Action stage
- 1165 ft
- Minor stage
- 1167 ft
- Moderate stage
- 1170 ft
- Major stage
- 1174 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
678 WGUS43 KGRB 270518 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 1218 AM CDT Mon Jul 27 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this afternoon by 330 PM CDT. && WIC073-272030- /O.NEW.KGRB.FL.W.0035.200727T0518Z-000000T0000Z/ /WUUW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1218 AM CDT Mon Jul 27 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Wisconsin River below Wausau. * From early this morning until further notice. * At 12:10 AM CDT Monday the stage was 1167.0 feet. * Flood stage is 1167.0 feet. * River is expected to rise into Minor Flood Stage. * Forecast...No forecast is available for this location. * Impact...At 1167.0 feet, Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ KJ
2 follow-up statements
384 WGUS83 KGRB 271605 FLSGRB Flood Statement National Weather Service Green Bay WI 1105 AM CDT Mon Jul 27 2020 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued late tonight by 215 AM CDT. && WIC073-280715- /O.CON.KGRB.FL.W.0035.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1105 AM CDT Mon Jul 27 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Wausau. * Until further notice. * At 10:10 AM CDT Monday the stage was 1167.6 feet. * Flood stage is 1167.0 feet. * River is expected to rise into Minor Flood Stage. * Forecast...No forecast is available for this location. * Impact...At 1167.0 feet, Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ SAC
577 WGUS83 KGRB 280038 FLSGRB Flood Statement National Weather Service Green Bay WI 738 PM CDT Mon Jul 27 2020 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County. WIC073-280145- /O.CAN.KGRB.FL.W.0035.000000T0000Z-200728T0038Z/ /WUUW3.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/ 738 PM CDT Mon Jul 27 2020 ...The Flood Warning for the Wisconsin River below Wausau has been cancelled... The Flood Warning is cancelled for the Wisconsin River below Wausau. * At 7:10 PM CDT Monday the stage was 1166.3 feet. * Flood stage is 1167.0 feet. * Forecast...No forecast is available for this location. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ MPC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 26, 11:12 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 26, 11:12 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1112 PM CDT Sun Jul 26 2020 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 319 PM CDT Sun Jul 26 2020 For this evening...messy set up with an outflow boundary stretching across across east central WI back into southwest WI, a weak shortwave approaching from southwest MN, weak circulation associated with the remnants of the morning storm complex and a surface cold front just entering northwest WI. Meso models focus the majority of the storms along the outflow boundary into this evening, only clipping the Fox Valley and lake shore. This makes sense as the instability gradient runs from Door County to Wood County, with 2000+ CAPE and 7+ C/km mid-level and 9+ C/km low- level lapse rates. Bulk shear still only a meager 25-30 kts which is keeping the storms in check today. Could see a pulse-like severe storm with some wet microburst damaging winds, but that look appears to be low. Main concern will be flooding if the storms can train across the Fox Valley and lake shore as impressive PWATs over 2 inches remain across the area. Cold front pushes across the area later tonight, but instability will be diminishing so not expecting too much fanfare. The muggy conditions will persist into the evening hours, then dewpoints will drop from northwest to southeast later this evening and overnight as the front pushes through. Refreshing low temps in the upper 50s to lower 60s are expected for most of the Northwoods, but it will remain in the upper 60s to lower 70s across the Fox Valley and lakeshore. For Monday...quiet conditions will start the day across the entire area. It will be cooler and much less humid as dewpoints drop into the middle 50s (north) and lower 60s (south). Models signaling isolated showers across northern WI in the mid-late afternoon hours during peak heating as a upper trough sinks southeast from Canada. Limited moisture and weak subsidence in the lower levels should keep any activity pretty few and far between. 850mb temps drop into the lower teens, supporting highs in the upper 70s in the Northwoods and the lower 80s and the Fox Valley. .LONG TERM...Monday Night Through Sunday Issued at 319 PM CDT Sun Jul 26 2020 For the first part of the work week, an upper-level high pressure ridge will strengthen over the western half of the U.S., while an upper-level cut-off low moves to the Hudson Bay vicinity and stalls. This pattern will then basically remain in place for the rest of the week, generating northwest flow over the western Great Lakes region. The northwest flow will draw somewhat cooler Canadian air into our area all week, with little in the way of precipitation expected until the weekend when the potential for a disturbance to rotate through the area increases. At this time, temperatures are expected to be near climatological normals throughout the extended period with daily highs around 80 and lows ranging from the mid 50s to low 60s. && .AVIATION...for 06Z TAF Issuance Issued at 1100 PM CDT Sun Jul 26 2020 Aside from an isolated light shower or two along a cold front, precipitation had ended by late evening. Skies had cleared in many areas, too, but sct-bkn stratocumulus clouds were still observed near the front. There could be a brief MVFR ceiling at a few locations overnight, but VFR conditions will prevail. On Monday, expect sct-bkn cumulus and gusty west-northwest winds to develop in the late morning, and continue until early evening. A short-wave trough will move through northern WI in the late afternoon and early evening, and may produce scattered showers and a few thunderstorms. Will just carry VCSH at the RHI TAF site for now. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......ML AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 26, 3:11 PM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 311 PM CDT Sun Jul 26 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 311 PM CDT Sun Jul 26 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms will impact east-central Wisconsin counties into this evening. A few strong or severe storms are possible, with the main threat being damaging winds. Very heavy rainfall will also be possible, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind gusts over 40 mph or wind damage to the National Weather Service in Green Bay, along with any flooding or rainfall over 1 inch. LMZ521-522-541>543-272015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 311 PM CDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will impact the Lake Michigan shoreline into this evening. Strong winds and lightning will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. Bersch/ML
In the hours before
Local storm report, Jul 26, 6:24 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
624 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 1 NW BROTHERTOWN 43.97N 88.31W
07/26/2020 M3.05 INCH CALUMET WI PUBLIC
&&Local storm report, Jul 26, 9:11 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN 2 NW TWO RIVERS 44.18N 87.58W
07/26/2020 M1.20 INCH MANITOWOC WI PUBLIC
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:58 PM CDT | River Flood Warning | GRB | Shawano | 45 hr |
| Jul 27, 5:34 PM CDT | Special Weather Statement | GRB | Vilas | 41 min |
| Jul 27, 6:39 PM CDT | Special Weather Statement | GRB | Oneida | 66 min |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.